My Doctor Won't Prescribe Prednisone, Saying I Could Die If I Got COVID-19

Discussion in 'Support' started by Niatoolit, Jan 2, 2022.

    1. Niatoolit
      Cheerful

      Niatoolit Member

      Tinnitus Since:
      2010
      Cause of Tinnitus:
      Noise-Induced
      Hello,

      My doctor won't give me Medrol (Methylprednisolone) in fear of COVID-19 after big tinnitus worsening due to sound exposure.

      I got a huge worsening due to high volume speaker (with earplugs on!) and got on a call with my doctor who other times prescribed me immediately a Medrol 16 mg - 6 day course (2 days one pill in the morning + evening, 2 days one pill in the morning, 2 days half pill in the morning) with really good results, but now he's saying it's out of the question because if I'll get COVID-19, my immune system will be suppressed and I risk of dying.

      Has anyone had a similar experience? Has anyone taken steroids the last couple of years while COVID-19 has been around?

      I would really need some help because Medrol was the only thing that really helped me get over extreme spikes.

      My tinnitus was somewhat manageable and I heard it mostly at night when falling asleep but now after this spike, it is totally unbearable and I can hear it at all times.

      Do I risk my life with Medrol with COVID-19 around?

      Thanks.
       
      • Hug Hug x 1
      • Good Question Good Question x 1
    2. Stacken77
      Wishful

      Stacken77 Member Benefactor Hall of Fame

      Location:
      Sweden
      Tinnitus Since:
      10/2020
      Cause of Tinnitus:
      Noise (likely headphones & cars), Acoustic trauma did me in
      I mean, your doctor is probably correct; it would most likely suppress the immune system, hence making a potential COVID-19 infection more deadly.

      I don't know if it's possible to make your doctor change its mind, but would it be possible to go on the steroid, go on sick leave, and stay in isolation to avoid COVID-19 while on the steroid?

      Then there's this, and this may just be me, but would I rather sustain a permanent severe spike for the rest of my life, or maybe die from COVID-19? To me, the answer to that isn't completely straightforward.

      In any case, your spike could very well improve by itself.

      Wish you well,
      Stacken
       
      • Like Like x 2
    3. martinberryhorse

      martinberryhorse Member

      Tinnitus Since:
      Aug 5, 2019
      Cause of Tinnitus:
      One hard cough
      According to the data presented by the CDC as well as other foreign entities equivalent to the CDC, those who die with COVID-19 have multiple co-morbidities as well as being over the average age of death. Even my 98-year-old great aunt got COVID-19 and was over it within a week without any hospitalization despite being well within that demographic.

      So in my opinion you are not risking your life by taking Medrol unless you are very old, sick, and spend time around a lot of people regularly.

      I had steroids within the last two years and it was fine. My doctor didn't even mention COVID-19.

      If you are worried about it then stay away from people for the duration of the Medrol cycle or limit it as much as you can. It's up to you of course but I would find another Doctor and get on the Medrol if I were in your situation.
       
      • Agree Agree x 2
      • Like Like x 1
    4. DimLeb

      DimLeb Member

      Tinnitus Since:
      03/2021
      Cause of Tinnitus:
      Idiopathic Cochleopathy or Maybe Loud Music
      I suggest you go visit another doctor to prescribe it for you. Medrol may or may not do something for your spike, but not taking it because of COVID-19 is ridiculous, given you don't have some other medical condition. If it worked in the past, then get it.
       
      • Like Like x 1
      • Agree Agree x 1
      • Helpful Helpful x 1
    5. Steph1710
      Old hag

      Steph1710 Member Benefactor Ambassador Hall of Fame

      Location:
      England
      Tinnitus Since:
      04/2020
      Cause of Tinnitus:
      Antibiotics - I think
      Yes - for problems with my lungs! COVID-19 wasn’t even mentioned.
       
      • Helpful Helpful x 2
      • Like Like x 1
      • Optimistic Optimistic x 1
    6. CathyInNH

      CathyInNH Member

      Tinnitus Since:
      IDK
      Cause of Tinnitus:
      IDK
      I took the Methylprednisolone too but for my severe arthritis (for the past 30 years) and it was the most effective drug I've ever taken. I could walk without pain which I haven't experienced in decades with zero side affects. But, like you, the doctor gave some lame excuse, not wanting to give me more saying it could cause a hip fracture. I swear the doctors don't want anyone to get better.
       
Loading...

Share This Page